Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 71, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 10, 2018, 3:42 AM EDT. It took effect at May 10, 2018, 8:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2018, 3:42 AM EDT (07:42 UTC)
- In effect from
- May 10, 2018, 8:00 AM EDT
- Expired
- May 11, 2018, 10:14 AM EDT
- In force
- 26 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
504 WHUS71 KBOX 100742 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 342 AM EDT Thu May 10 2018 ANZ254>256-101545- /O.CAN.KBOX.SC.Y.0070.000000T0000Z-180511T1200Z/ /O.NEW.KBOX.SC.Y.0071.180510T1200Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 342 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 8 AM this morning to 2 PM EDT Friday. * WINDS AND SEAS...West winds 5 to 15 kt with gusts up to 30 kt. Seas 3 to 6 feet. $$ ANZ250-101545- /O.CAN.KBOX.SC.Y.0070.000000T0000Z-180511T1200Z/ /O.NEW.KBOX.SC.Y.0071.180510T1200Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 342 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 AM EDT FRIDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 8 AM this morning to 11 AM EDT Friday. * WINDS AND SEAS...West winds 5 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. $$ ANZ230-236-101545- /O.NEW.KBOX.SC.Y.0071.180510T1900Z-180511T0000Z/ Boston Harbor-Narragansett Bay- 342 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 8 PM EDT this evening. * WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-251-101545- /O.NEW.KBOX.SC.Y.0071.180510T1900Z-180511T0300Z/ Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 342 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 11 PM EDT this evening. * WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-101545- /O.NEW.KBOX.SC.Y.0071.180510T1900Z-180511T0400Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 342 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to midnight EDT tonight. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
7 follow-up statements
206 WHUS71 KBOX 101422 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1022 AM EDT Thu May 10 2018 ANZ254>256-102230- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1022 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WINDS AND SEAS...West winds 5 to 15 kt with gusts up to 30 kt. Seas 3 to 6 feet. $$ ANZ250-102230- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1022 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 6 feet. $$ ANZ230-236-102230- /O.CON.KBOX.SC.Y.0071.180510T1900Z-180511T0000Z/ Boston Harbor-Narragansett Bay- 1022 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-251-102230- /O.CON.KBOX.SC.Y.0071.180510T1900Z-180511T0300Z/ Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 1022 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-102230- /O.CON.KBOX.SC.Y.0071.180510T1900Z-180511T0400Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 1022 AM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...Southwest winds 5 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
800 WHUS71 KBOX 101929 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 329 PM EDT Thu May 10 2018 ANZ230-236-110100- /O.EXT.KBOX.SC.Y.0071.000000T0000Z-180511T0100Z/ Boston Harbor-Narragansett Bay- 329 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-110330- /O.EXT.KBOX.SC.Y.0071.000000T0000Z-180511T0600Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 329 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ254>256-110330- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 329 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. $$ ANZ250-110330- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 329 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. $$ ANZ235-237-251-110300- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T0300Z/ Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 329 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
825 WHUS71 KBOX 110023 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 823 PM EDT Thu May 10 2018 ANZ254>256-110830- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 823 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. $$ ANZ250-110830- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 823 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS AND SEAS...West winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to 6 feet. $$ ANZ230-236-110130- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T0100Z/ Boston Harbor-Narragansett Bay- 823 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Waves 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ235-237-251-110300- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T0300Z/ Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 823 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>234-110600- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T0600Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 823 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
197 WHUS71 KBOX 110202 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1002 PM EDT Thu May 10 2018 ANZ235-237-251-110315- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-180511T0300Z/ Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 1002 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Winds will continue to diminish this evening. $$ ANZ254>256-111015- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1002 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. $$ ANZ250-111015- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1002 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. $$ ANZ231>234-110600- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T0600Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 1002 PM EDT Thu May 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
831 WHUS71 KBOX 110524 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 124 AM EDT Fri May 11 2018 ANZ231>234-110630- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-180511T0600Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 124 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Winds will continue to dissipate this morning. $$ ANZ254>256-111330- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 124 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. $$ ANZ250-111330- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 124 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
880 WHUS71 KBOX 110740 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 340 AM EDT Fri May 11 2018 ANZ254>256-111545- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 340 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 5 to 10 kt with gusts up to 25 kt. Seas 3 to 5 feet. $$ ANZ250-111500- /O.CON.KBOX.SC.Y.0071.000000T0000Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 340 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...West winds 10 to 15 kt with gusts up to 25 kt. Seas 3 to 5 feet. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
203 WHUS71 KBOX 111414 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1014 AM EDT Fri May 11 2018 ANZ250-111515- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-180511T1500Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1014 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Although winds may gust to 20-25 knots for an hour or two late this morning, winds will diminish this afternoon. Seas will remain below 5 feet. $$ ANZ254>256-111515- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-180511T1800Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1014 AM EDT Fri May 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. Although winds may gust to 20-25 knots for an hour or two late this morning, winds will diminish this afternoon. Seas will remain below 5 feet. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 10, 3:40 AM EDT, 2 minutes earlier.
Area forecast discussion, May 10, 3:40 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
340 AM EDT Thu May 10 2018
.SYNOPSIS...
A few showers are possible along a cold front which crosses the
region this evening. Behind the front very pleasant dry weather
Friday along with seasonably cool temperatures. The front
returns to the region as an approaching warm front Friday night
and Saturday. This will result in periods of rain Friday night
into Saturday evening. The front should push south of the area
Sunday, resulting in drier and cooler weather. A warming trend
gets underway next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The onshore component of the flow continues to wane this
morning, E flow has given way to predominantly N to NE across
the region. As such, the sfc mixing has been increasing by the
hour, leading to increasing sfc VSBYs but maintaining the low
stratus across the region. May be able to drop dense fog
advisories early, but a few patchy spots are still possible as
the coastal low pres shifts to the NE through 12Z. No precip
expected over land with this, precip bands remain offshore.
Otherwise, meso-ridging aloft should allow for quick erosion of
the low cloud and lingering fog this morning, leading to breaks
in the clouds ahead of an approaching cold front. Meanwhile at
the sfc, weak high pres as a result shifts E, backing the flow
the SW. Sfc mixing and increasing pres gradient suggests breezy
afternoon conditions with gusts 20-25 kt.
Upstream convection begins to fire in advance of the cold
front, however the ridging should stave off any precip and
noting deeply mixed BL yielding little SB CAPE. Mainly dry
conditions expected until evening.
SW flow should also allow highs along the E coast to be warmer
than previous days. Several spots in the low-mid 70s especially
where downsloping is maximized. If enough sun is observed, it
could be even warmer in spots. Onshore flow cools the S coastal
locations.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Late this evening and overnight...
Cold front approaches from the W, then gradually crosses the
area between 02Z and 08Z. The attendant shortwave continues to
gradually weaken as it crosses. This overall weakening should
yield a gradual decrease in activity along the front as it
crosses and model QPF supports this. However, bufkit supports
mid lvl lapse rates holding +6.0C/KM, and there is modest MU
CAPE values around or above 200j/kg mainly across W MA/CT during
the evening. This is where lingering SHRA or even an isolated
TSRA. Will gradually reduce POPs from W-E through the remainder
of the overnight. Greatest risk will be E of the CT valley.
Drying and clearing follows the fropa, so expecting lows to once
again drop into the 50s or even 40s in NW MA as the clearing
occurs.
Fri...
Pleasant spring day as NW flow develops behind the exiting cold
front. Cooling H85 temps throughout the day. However, even with
this CAA, downsloping should still allow some locations to reach
the low-mid 70s. Some CAA SC expected, otherwise mainly dry.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...
* Wet weather Friday night into Saturday night
* Drier and cooler Sunday
* Mainly dry early next week followed by a warming trend
Friday night into Saturday night...
Euro and GEFS ensembles in good agreement on the large scale flow
this period with warm frontal wave impacting the region Fri night
into Saturday evening with periods of rain. Good overrunning event
with up to 50 kt of SW flow at 850 mb Sat which results in PWATs
climbing to +1 standard deviations above climo. Thus appreciable
rainfall expected with both ensembles and deterministic guidance
supporting likely pops of up to 0.50 inch of qpf Fri night into Sat
night.
Sunday...
Northern stream short wave moves east of the region driving surface
front south of the area. Good drying thru the column with PWATs
falling to -1 standard deviation below climo along with negative
values of K index advecting across northern MA. Thus significant mid
level drying. However upper air pattern is very progressive with a
trailing short wave and another attending frontal wave approaching
southern New England late in the day. Thus clouds likely on the
increase with the chance of rain again late in the day and/or at
night with highest probs across CT/RI and southeast MA, especially
south coast.
Monday/Tuesday/Wednesday...
Upper air pattern initially begins the week with WNW flow aloft
promoting dry, seasonable temperatures and comfortable humidity.
However the flow becomes more zonal/confluent by Tue and Wed,
supporting a warming trend. Confluent flow should support dry
weather at least into Tue.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...
Through 13Z...High confidence.
Mix of IFR/MVFR in low CIGS and VSBYS with patchy fog mainly E
of a line from BDL-FIT. Winds shifting to the N gradually.
Improvement occurs as this transition occurs.
Today and tonight...Moderate confidence.
Fog stratus with MVFR/IFR conditions gradually dissipate across
the region, lingering on the coastline the longest. Otherwise,
transition to VFR with strengthening SW winds with gusts to
around 25kt. Between 21Z and 03Z...from W-E some SHRA with
occasional MVFR CIGS and vsbys. Low risk for TSRA mainly W of
the CT valley.
Fri...High confidence.
VFR. NW winds.
KBOS Terminal...Moderate confidence. Fog and Stratus lingers
through the night with cigs below 400 feet and vsbys less than
1/2 mile through about 09Z then some improvement possible as
winds shift to the N.
KBDL Terminal...High confidence in TAF.
Outlook /Friday Night through Monday/...Moderate confidence.
Friday Night: VFR.
Saturday: Mainly VFR, with local IFR possible. RA likely.
Saturday Night through Sunday Night: Mainly VFR, with local
MVFR possible. Slight chance RA.
Monday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
Fog will continue to lift this morning. However increasing seas
continue as low pres shifts to the E early. Seas reach 5-6ft
later this morning on the outer waters. Wind gusts to around 25
kt along the immediate coastlines late this afternoon and
evening. Then increase over the outer waters late tonight. Small
crafts expanded near shore today, then continue elsewhere late
tonight into early tomorrow until seas recede.
Outlook /Friday Night through Monday/...Moderate confidence.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain. Local visibility 1 to 3 nm.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain.
Sunday Night: Winds less than 25 kt. Chance of rain.
Monday: Winds less than 25 kt.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Dense Fog Advisory until 8 AM EDT this morning for MAZ005>007-
013>024.
RI...None.
MARINE...Small Craft Advisory from 3 PM this afternoon to midnight EDT
tonight for ANZ231>234.
Small Craft Advisory from 3 PM this afternoon to 8 PM EDT this
evening for ANZ230-236.
Small Craft Advisory from 3 PM this afternoon to 11 PM EDT
this evening for ANZ235-237-251.
Small Craft Advisory from 8 AM this morning to 11 AM EDT
Friday for ANZ250.
Small Craft Advisory from 8 AM this morning to 2 PM EDT Friday
for ANZ254>256.
&&
SYNOPSIS...Nocera/Doody
NEAR TERM...Doody
SHORT TERM...Doody
LONG TERM...Nocera
AVIATION...Nocera/Doody
MARINE...Nocera/DoodyHazardous weather outlook, May 10, 3:42 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 342 AM EDT Thu May 10 2018 CTZ002>004-MAZ002>004-008>012-026-RIZ001>008-110745- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 342 AM EDT Thu May 10 2018 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-110745- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 342 AM EDT Thu May 10 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ005>007-013>024-110745- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA- 342 AM EDT Thu May 10 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts and southeastern Massachusetts. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.